Texas, 2018Drought in Texas, June 26 to 30, 2018
June 26 to 30, 2018 · NWS FWD · 4 events in 4 counties and zones
Severe drought conditions popped up across more of North and Central Texas towards the end of June as below-normal rainfall continued.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought conditions popped up across more of North and Central Texas towards the end of June as below-normal rainfall continued.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 25, 10:54 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 25, 10:54 PM CST, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
1154 PM CDT Mon Jun 25 2018
.AVIATION...
/06Z TAFs/
Morning MVFR stratus. Otherwise...VFR with south flow.
As the deep upper low over the Central Plains ejects, it is
sending one last spoke of energy through the Southern Plains,
underneath which moist inflow will feed elevated updrafts. Storms
have already developed from northeastern Oklahoma into the Ozarks.
The low-level jet (LLJ) may result in some back-building further
southwest of the ongoing activity, but with this southwesterly
inflow nearly in phase with the mean flow aloft, the cells should
maintain an eastward/northeastward storm motion, remaining far
from North Texas.
Before the Central Plains cyclone departs, its associated LLJ
will provide one final late-season stratus surge Tuesday morning.
As the mixing depth increases, the deck will effectively scatter
by late morning, with some of the LLJ's remaining momentum
resulting in some surface gusts. This will likely be the last
breezy day, as surface wind speeds gradually return to seasonal
normals. The Southwest and Southeast ridges will join forces on
Tuesday, and the enhanced subsidence that results should
effectively suppress convection.
25
&&
.SHORT TERM... /Issued 334 PM CDT Mon Jun 25 2018/
/Through Tonight/
Scattered afternoon convection east of I-35 has diminished some in
coverage over the last hours as the air east of the Waco area has
become a little more stable. Deeper moisture is in place across
much of North Texas this afternoon, but a lack of any appreciable
forcing will limit coverage of any additional thunderstorms. We'll
hang on to some 20% PoPs generally east of I-35 into the early
evening hours.
For tonight, most areas will stay precipitation free, but as the
low level jet strengthens after dark, warm advection will increase
across much of Oklahoma. There is still a diffuse boundary draped
across the central part of the state and into northwest Texas.
While it's unlikely that widespread convection will develop, there
could be some isolated showers or storms that try to initiate
overnight in the warm advection regime. Any activity to impact our
area would be confined to the Red River counties and we'll keep
PoPs at 10% in that area. Other than very low rain chances, the
strengthening southerly flow will allow for an extensive low cloud
deck to spread northward overnight keeping overnight lows in the
mid to upper 70s areawide.
Dunn
&&
.LONG TERM... /Issued 334 PM CDT Mon Jun 25 2018/
/Tuesday through next Monday/
A more quiescent weather pattern will eventually take shape over
the next several days as mid-level ridging begins to build
overhead once again. This will take a few days, however, and North
and Central Texas will remain under the influence of lingering
north to northwest flow aloft through Wednesday. A decaying
complex of showers and thunderstorms may be ongoing Tuesday
morning across parts of Oklahoma, but the best area of lift is
expected to remain far enough to our north and east to keep a dry
forecast going across our Red River counties. Temperatures will be
about 2-3 degrees warmer tomorrow, resulting in afternoon heat
indices in the 101-105 degree range. Some locally higher readings
are possible, especially across Central Texas, where dewpoints may
remain just a bit higher.
Very strong isentropic ascent is slated to nose into northeastern
Oklahoma Tuesday night/Wednesday morning on the nose of a stout
40-50 kt LLJ. This should result in yet another MCS, but the
current thinking is that the initiating lift will be displaced far
enough away to keep convective chances here to a minimum, even as
any activity attempts to build southwestward into the low-level
flow. If the main region of warm advection ends up farther south,
we'll need to re-evaluate PoP chances Wednesday morning/afternoon.
An associated shortwave trough will probably scrape our far
eastern counties Wednesday, but forecast soundings appear too
capped at this juncture to warrant any precip mention during the
afternoon.
Wednesday and Thursday are looking like the hottest days of the
week as mid-level heights top out around 593-595 dm. Assuming our
precipitation-free forecast for Wednesday goes as planned, high
temperatures across much of the region should top out in the
98-103 degree range, with lower-mid 90s across our northeast and
southern counties. Thursday may be a degree or two warmer in
spots. Thankfully, it looks like we'll manage to work a bit more
dry air down the surface both days during the afternoon hours. As
a result, heat indices are forecast to remain below advisory
criteria, not to mention a persistent 10-15 mph breeze will be
present.
The core of this mid-level ridge will begin to scoot eastward
towards the end of the weekend and into next week. This will allow
a bit more in the way of troughing to work into the region. We'll
continue to advertise a low chance for shower/storms across our
far northwestern counties Sunday afternoon/evening as a transient
shortwave zips through the flow. A weak perturbation may pivot
under the south side of the departing ridge Monday-Wednesday of
next week, and this could begin to open up our Central Texas
counties to more in the way of afternoon sea breeze activity.
We've kept PoPs under 20% for the time being given timing
differences in the extended model guidance, however.
Carlaw
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 78 98 79 99 79 / 10 5 0 5 0
Waco 78 98 75 99 76 / 5 5 0 5 0
Paris 76 93 76 94 75 / 10 5 5 5 0
Denton 78 97 78 98 78 / 10 5 0 5 0
McKinney 76 96 78 96 77 / 10 5 5 5 0
Dallas 79 98 80 100 80 / 10 5 0 5 0
Terrell 77 97 76 97 77 / 10 5 0 5 0
Corsicana 76 97 76 96 76 / 10 5 0 5 0
Temple 76 96 74 97 74 / 5 10 0 5 0
Mineral Wells 76 99 76 100 75 / 5 0 0 5 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
25/24
Hazardous weather outlook, Jun 25, 2:36 PM CST, 9 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
336 PM CDT Mon Jun 25 2018
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
336 PM CDT Mon Jun 25 2018
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
Isolated thunderstorms are expected through early evening mainly east
of I-35. Brief heavy rainfall, gusty winds, and lightning will be the
main threats.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low chance for thunderstorms along and northwest of an
Eastland to Bowie line on Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Dunn
Drought, Hood
- When
- June 26, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Hood forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Severe (D3) drought conditions developed across Hood County during the final week of June, 2018.
Drought, Wise
- When
- June 26, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Wise forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Severe (D3) drought conditions developed across eastern Wise County during the final week of June, 2018.
Drought, Denton
- When
- June 26, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Denton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Severe (D3) drought conditions developed across western Denton County during the final week of June, 2018.
Drought, McLennan
- When
- June 26, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- McLennan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Severe (D3) drought conditions developed across eastern McLennan County during the final week of June, 2018.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 26 to 30, 20184 deaths · 1 event
- Tornadoes and Flooding in Kansas, June 26 to 27, 20188 injured · $14 million · EF3 · 45 events
- Tornadoes and Flash Flooding in Kentucky, June 26, 2018$1.3 million · EF1 · 65 events
- Heat in Arizona, June 26, 20181 death · 1 event
- Excessive Heat in Montana, June 26 to 28, 20181 death · 1 event
- Tornado and Hail in North Dakota, June 26, 2018$950,000 · EF0 · 28 events
- Tornado and Flash Flooding in Missouri, June 26, 2018$57,000 · EF1 · 51 events
- Flooding and Damaging Winds in Kentucky, June 26 to 27, 20183 injured · $214,000 · 74 kt wind · 10 events
- Flash Flooding and Damaging Winds in Indiana, June 26, 2018$663,000 · 78 kt wind · 7 events
- Hail and Damaging Winds in Mississippi, June 26 to 30, 2018$285,000 · 60 kt wind · 11 events
- Tornado and Hail in Missouri, June 26, 2018$150,000 · EF0 · 17 events
- Damaging Winds in Georgia, June 26 to 27, 20183 injured · $54,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 771241, 771242, 771244, 771245.